Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 29, 2016, 1:21 PM CDT for 16 counties in Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 1:21 PM CDT (18:21 UTC)
- Expired
- Aug 29, 2016, 5:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 49 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WWUS83 KILX 291821
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
121 PM CDT MON AUG 29 2016
ILZ027>031-036>038-040>043-047>051-292215-
KNOX-FULTON-WOODFORD-SCOTT-MORGAN-PEORIA-STARK-CASS-DE
WITT-SANGAMON-SCHUYLER-MARSHALL-MASON-MCLEAN-TAZEWELL-MENARD-LOGAN-
121 PM CDT MON AUG 29 2016
...FUNNEL CLOUDS SIGHTED OVER WEST-CENTRAL ILLINOIS...
ATMOSPHERIC CONDITIONS EXIST ACROSS THE AREA TODAY THAT FAVOR THE
POSSIBLE FORMATION OF WEAK CIRCULATIONS...ALONG AN EXISTING BOUNDARY.
SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING
SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE
RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.
LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER CLOCKWISE DIRECTION.
IN RARE INSTANCES...THESE FUNNELS MAY BRIEFLY TOUCH DOWN. STAY
ALERT... AND BE PREPARED TO MOVE TO A SAFE SHELTER...IF A FUNNEL
CLOUD APPROACHES THE GROUND.
&&
LAT...LON 4115 8964 4110 8905 4075 8893 4076 8859
4062 8858 4061 8846 4044 8846 4005 8914
3995 8915 3952 8972 3952 9058 3971 9065
3997 9051 4011 9091 4028 9091 4028 9045
4115 9044 4115 8987 4123 8986 4124 8964
$$
BARNESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 29, 12:53 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 29, 12:53 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1253 PM CDT MON AUG 29 2016 .UPDATE... Issued at 952 AM CDT Mon Aug 29 2016 14z/9am surface analysis shows 1018mb low over eastern South Dakota, with stationary frontal boundary extending E/SE from the low into northern Illinois. Based on observed dewpoint gradient, it appears that particular boundary is roughly along the I-80 corridor. Meanwhile further south, an outflow boundary from thunderstorms last evening is present...although its difficult to locate. Most likely location for this boundary is from roughly KUIN to near KRSV. Latest radar imagery shows mostly dry conditions across the KILX CWA this morning, although a few showers have developed over Vermilion County. As was the case yesterday, am expecting scattered thunderstorms to develop along the synoptic front and perhaps also along the old outflow boundary later today. 13z HRRR focuses much of the afternoon convection near the stationary front...mainly along/north of I-74..but it also shows numerous storms firing over Missouri into west-central Illinois. Given current satellite imagery showing clear skies across Missouri, am not sold on the western CWA storms. Will continue to feature chance PoPs across the northern two-thirds of the CWA, with just slights along/south of I-70. Any storm that develops will be slow-moving and capable of torrential rainfall. High temperatures will mainly be in the middle to upper 80s, with lower 90s across the SE. && .SHORT TERM...(Today and tonight) ISSUED AT 334 AM CDT Mon Aug 29 2016 Today will be another day with a warm and humid air over the area, along with a weak boundary somewhere in or near the CWA. This means that scattered showers and thunderstorms will still be possible today through early this evening. With mid level ridge over the area, steering flow will be quite weak and this means storms and associated outflow boundaries will move in odd directions. Due to the lack of a strong surface features for storms to develop on, will just have chance pops for the whole area. Like last night, storms should diminish after sunset again this evening. Light fog could be an issue tonight, but could be some issues with cloud cover, that could keep fog in check, so will not be including in forecast at this time. Afternoon highs will be slightly cooler than yesterday, being in the middle 80s in the north to around 90 in the southeast. Overnight lows will be in the upper 60s to around 70. .LONG TERM...(Tuesday through Sunday) ISSUED AT 334 AM CDT Mon Aug 29 2016 A strong 594 dm 500 mb subtropical high pressure ridge from the mid Atlantic states and ridging westward across the Ohio and mid MS river valleys today and Tuesday will give way to a fairly strong upper level trof digging southward over the Great Lakes and Ohio river valley Wed/Thu. Forecast models have been consistent with this and forecast confidence is good for this pattern change during 2nd half of week. At the surface, 1026 mb high pressure over lower MI and into Ontario will be replaced by a stronger/larger Canadian high pressure moving slowly southeast into the Great Lakes region late this week. A moist air mass with 1.5-2 inches of precipitable water will be in place over central/southeast IL until a cold front pushes SSE through the area on Wednesday and brings drier air Wed night and Thu. Expect more chances of showers and thunderstorms through Wed, with locally heavy rains possible from slow moving thunderstorms within the tropical airmass. SPC has a marginal risk of severe storms nw of the IL river late Tue afternoon into Tue evening for gusty winds and possible hail as well. Highs Tue will range from the mid to upper 80s, with Southeast IL near 90F. Heat indices Tue afternoon will be back in the 90s with dewpoints in the lower to middle 70s. Muggy lows Tuesday night in the upper 60s to around 70F with patchy fog overnight, though more cloud cover expected especially nw of I-70 to limit coverage of fog. Highs Wed range from around 80F from I-74 north to mid 80s south of I-70. Still humid Wed with dewpoints in the upper 60s and lower 70s, highest in southern CWA. Drier, cool and more pleasant conditions expected Thu-Sat due to Canadian high pressure over the Great Lakes pushing drier dewpoints in the mid 50s to lower 60s into central IL. Also having upper level ridge pushing back east over IL by Sat morning ensuring dry weather. Highs Thu and Fri in the upper 70s, except around 80F in southeast IL on Thu. Highs Sat around 80F. Lows Thu night and Fri night in the mid to upper 50s, and lower 60s for lows Sat night. Most of our area remains dry on Sunday with just slight chance of showers and thunderstorms by Galesburg as disturbances ejecting northeast from the central plains into the western Great Lakes. Have 20-40% chance of showers and thunderstorms over the IL river valley from I-55 nw on Sunday night and Monday as these disturbances get closer to central IL, while strong upper level ridge keeps southeast IL dry. Temps and humidity levels will gradually rise Sun/Mon as surface high pressure pushes east and get into an increasing southerly flow. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1253 PM CDT Mon Aug 29 2016 Robust Cu field with high MVFR/low VFR bases has developed along/west of I-55 early this afternoon. Based on persistence forecast from the past couple of days, will include a period of MVFR ceilings at KBMI through 20z before ceilings rise to between 3500 and 4000ft. Elsewhere around central Illinois, will introduce VFR ceilings and VCTS over the next couple of hours. HRRR seems to have a good handle on the current situation, suggesting scattered convection will mainly be confined to the western half of the CWA this afternoon/early evening. Will hold off on any TEMPO thunder groups until convective trends at specific terminals become better defined. Once diurnal storms dissipate by 01/02z, mostly clear conditions will be noted tonight, with patchy fog forming toward dawn Tuesday. Have lowered visbys to between 4 and 5 miles after 09z accordingly. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Barnes SHORT TERM...Auten LONG TERM...07 AVIATION...Barnes
Hazardous weather outlook, Aug 29, 12:00 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1200 PM CDT MON AUG 29 2016 ILZ027>031-036>038-040>043-047>051-301100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1200 PM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THE EARLY EVENING. DUE TO THE VERY MOIST AIRMASS IN PLACE AND THE SLOW MOVEMENT OF THE STORMS, LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STRONG STORMS WITH GUSTY WINDS...HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON TUESDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-301100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1200 PM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, Aug 29, 8:18 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
818 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN LACON 41.02N 89.41W
08/29/2016 M1.58 INCH MARSHALL IL CO-OP OBSERVER
24-HOUR TOTAL
&&
EJLLocal storm report, Aug 29, 10:54 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1054 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NW KNOXVILLE 40.92N 90.30W
08/29/2016 M1.40 INCH KNOX IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN DANVERS 40.53N 89.17W
08/29/2016 M1.63 INCH MCLEAN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
08/29/2016 M1.17 INCH MCLEAN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 5 NNW EL PASO 40.81N 89.05W
08/29/2016 M1.29 INCH WOODFORD IL COCORAHS
24-HOUR TOTAL
0800 AM HEAVY RAIN 6 W SPARLAND 41.03N 89.56W
08/29/2016 M2.27 INCH MARSHALL IL COCORAHS
24-HOUR TOTAL
&&
EJLSpecial weather statement, Aug 29, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
121 PM CDT MON AUG 29 2016
ILZ027>031-036>038-040>043-047>051-292215-
KNOX-FULTON-WOODFORD-SCOTT-MORGAN-PEORIA-STARK-CASS-DE
WITT-SANGAMON-SCHUYLER-MARSHALL-MASON-MCLEAN-TAZEWELL-MENARD-LOGAN-
121 PM CDT MON AUG 29 2016
...FUNNEL CLOUDS SIGHTED OVER WEST-CENTRAL ILLINOIS...
ATMOSPHERIC CONDITIONS EXIST ACROSS THE AREA TODAY THAT FAVOR THE
POSSIBLE FORMATION OF WEAK CIRCULATIONS...ALONG AN EXISTING BOUNDARY.
SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING
SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE
RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.
LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER CLOCKWISE DIRECTION.
IN RARE INSTANCES...THESE FUNNELS MAY BRIEFLY TOUCH DOWN. STAY
ALERT... AND BE PREPARED TO MOVE TO A SAFE SHELTER...IF A FUNNEL
CLOUD APPROACHES THE GROUND.
&&
LAT...LON 4115 8964 4110 8905 4075 8893 4076 8859
4062 8858 4061 8846 4044 8846 4005 8914
3995 8915 3952 8972 3952 9058 3971 9065
3997 9051 4011 9091 4028 9091 4028 9045
4115 9044 4115 8987 4123 8986 4124 8964
BARNESThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:47 PM CDT | Special Weather Statement | ILX | Lawrence | 43 min |
| Aug 28, 10:43 PM CDT | Areal Flood Advisory | ILX | Crawford | 3 hr |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.